Alert archive / Alaska / Freezing Rain Advisories in 2007
Freezing Rain Advisory 13, NWS Anchorage, AK
NWS Anchorage, AK issued this freezing rain advisory at Dec 11, 2007, 1:09 AM AKST. It took effect at Dec 11, 2007, 6:09 AM AKST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2007, 1:09 AM AKST (10:09 UTC)
- In effect from
- Dec 11, 2007, 6:09 AM AKST
- Expired
- Dec 11, 2007, 10:00 AM AKST
- In force
- 4 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 111509 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 609 AM AST TUE DEC 11 2007 AKZ101-111800- /X.NEW.PAFC.ZR.Y.0013.071211T1509Z-071211T1800Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 609 AM AST TUE DEC 11 2007 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM AST THIS MORNING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AST THIS MORNING. NEAR FREEZING TEMPERATURES COMBINED WITH RAIN FALLING THIS MORNING WILL CREATE AREAS OF SLICK SURFACES. COLDER AIR WILL BE SPREADING OVER THE CITY TO CHANGE THE RAIN TO SNOW BY LATER THIS MORNING. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWAK41 PAFC 111617 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 717 AM AST TUE DEC 11 2007 AKZ111-111800- /X.EXA.PAFC.ZR.Y.0013.000000T0000Z-071211T1800Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 717 AM AST TUE DEC 11 2007 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM AST THIS MORNING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AST THIS MORNING. NEAR FREEZING TEMPERATURES COMBINED WITH RAIN FALLING THIS MORNING WILL CREATE AREAS OF SLICK SURFACES. COLDER AIR WILL BE SPREADING OVER THE CITY TO CHANGE THE RAIN TO SNOW BY LATER THIS MORNING. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ AKZ101-111800- /X.CON.PAFC.ZR.Y.0013.000000T0000Z-071211T1800Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 717 AM AST TUE DEC 11 2007 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS MORNING... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS MORNING. NEAR FREEZING TEMPERATURES COMBINED WITH RAIN FALLING THIS MORNING WILL CREATE AREAS OF SLICK SURFACES. COLDER AIR WILL BE SPREADING OVER THE CITY TO CHANGE THE RAIN TO SNOW BY LATER THIS MORNING. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 111759 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 859 AM AST TUE DEC 11 2007 AKZ101-111900- /X.EXT.PAFC.ZR.Y.0013.000000T0000Z-071211T1900Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 859 AM AST TUE DEC 11 2007 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 10 AM AST THIS MORNING... THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL 10 AM AST THIS MORNING. NEAR FREEZING TEMPERATURES COMBINED WITH RAIN FALLING THIS MORNING WILL CREATE AREAS OF SLICK SURFACES. COLDER AIR WILL BE SPREADING OVER THE CITY TO CHANGE THE RAIN TO SNOW BY LATER THIS MORNING. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ AKZ111-111900- /X.EXT.PAFC.ZR.Y.0013.000000T0000Z-071211T1900Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 859 AM AST TUE DEC 11 2007 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 10 AM AST THIS MORNING... THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL 10 AM AST THIS MORNING. NEAR FREEZING TEMPERATURES COMBINED WITH RAIN FALLING THIS MORNING WILL CREATE AREAS OF SLICK SURFACES. COLDER AIR WILL BE SPREADING OVER THE CITY TO CHANGE THE RAIN TO SNOW BY LATER THIS MORNING. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 111907 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1007 AM AST TUE DEC 11 2007 AKZ101-111-112015- /X.EXP.PAFC.ZR.Y.0013.000000T0000Z-071211T1900Z/ ANCHORAGE-MATANUSKA VALLEY- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA...PALMER...WASILLA...SUTTON...CHICKALOON 1007 AM AST TUE DEC 11 2007 ...FREEZING RAIN ADVISORY HAS EXPIRED... THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. PRECIPITATION HAS CHANGED TO SNOW ACROSS THE ANCHORAGE AND MATANUSKA VALLEY REGION. $$
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this freezing rain advisory went out at Dec 11, 12:15 AM AKST, 54 minutes earlier.
Area forecast discussion, Dec 11, 12:15 AM AKST, 54 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 515 AM AST TUE DEC 11 2007 .MODEL DISCUSSION... MODELS OVER THE EAST DOMAIN ARE HANDLING THE RELATIVELY ACTIVE PATTERN WELL. HOWEVER THE MODELS CONTINUE TO STRUGGLE WITH THE NEXT NORTH PACIFIC SYSTEM APPROACHING THE BERING LATER IN THE WEEK. THERE HAS BEEN NO CONSISTENCY BETWEEN THE MODELS OR WITH EACH MODEL ITSELF...EXCEPT THE ECMWF HAS SHOWN THE MOST CONSISTENT SOLUTION. OVERALL THE MODELS ARE TRYING TO DECIDE BETWEEN A TRACK ABOVE OR BELOW THE ALEUTIAN CHAIN. UNTIL THEY START MERGING TO ONE TRACK...HAVE DECIDED TO STICK WITH THE NORTHERLY SOLUTION ALREADY IN THE FORECAST. .ANALYSIS AND UPPER LEVELS... UPPER LEVEL TROUGH STRETCHING OVER SOUTHWEST ALASKA AND INTO THE GULF IS BEING PUSHED BY A WEAK RIDGE CURRENTLY OVER THE ALASKA PENINSULA WITH ANOTHER TROUGH BEHIND THAT. AT THE SURFACE...A LOW JUST EAST-NORTHEAST OF KODIAK CONTINUES TO PUSH RAIN ALONG THE NORTH GULF COAST THEN INLAND WHERE SNOW IS MIXING IN. THE LOW IS PULLING COLD AIR INTO THE GULF FROM THE OTHER SIDE OF THE ALASKA RANGE CREATING VERY GUSTY WINDS OVER KODIAK ISLAND AND OVER THE BARREN ISLANDS. A GALE FORCE SURFACE LOW IS CURRENTLY SOUTH OF THE CENTRAL ALEUTIANS AND HEADING NORTHEAST. .SHORT TERM FORECAST... EAST DOMAIN...COLD AIR ADVECTION IS MAKING ITS WAY ACROSS THE ALASKA RANGE ON THE BACKSIDE OF THE GULF LOW AND WILL CHANGE PRECIPITATION TO SNOW ACROSS SOUTHCENTRAL THROUGH THE DAY. DECIDED TO PULL BACK ON AMOUNTS OF SNOW FOR THE ANCHORAGE BOWL FOR TODAY AS THE THERMAL PACKING AND AVAILABLE MOISTURE ARE NOT AT THE OPTIMUM PLACE AS WE HOPED...HOWEVER STILL EXPECT SOME SNOW SHOWERS THROUGH THE DAY. A BRIEF RIDGE WILL MOVE OVER SOUTHCENTRAL TONIGHT BEFORE THE LOW CURRENTLY SOUTH OF THE ALEUTIANS TRAVELS NORTHEAST INTO THE GULF AND OVER KODIAK TOMORROW AFTERNOON AND HANG IN THE GULF THROUGH THURSDAY NIGHT. THIS SYSTEM DOES NOT LOOK AS WARM AS THE PREVIOUS...HOWEVER STILL EXPECT RAIN AS THE PREDOMINANT TYPE OVER KODIAK AND ALONG THE NORTH GULF COASTS. WEST DOMAIN...THE LOW TRAVELING NORTHEAST BELOW THE CHAIN WILL BRING GALE FORCE WINDS AND A MIX OF RAIN AND SNOW FROM THE CENTRAL ALEUTIANS TO THE ALASKA PENINSULA THROUGH WEDNESDAY. A RIDGE WILL FOLLOW CLOSE BEHIND TO CLEAR OUT CONDITIONS. SOUTHWEST ALASKA IS CURRENTLY UNDER A WEAK RIDGE WHICH IS ALLOWING ISOLATED SHOWERS TO PUSH THROUGH. EXPECT THE WINDS AND PRECIPITATION TO ONLY MAKE IT INTO BRISTOL BAY WEDNESDAY AS A RIDGE OVER THE INTERIOR HOLDS IT OFF FROM COMING ANY FARTHER NORTH. .LONG TERM FORECAST... AS STATED IN THE MODEL DISCUSSION...THE WEST IS HAVING A HARD TIME RESOLVING A SOLUTION AND THEREFORE IS QUITE UNCERTAIN IN THE LONG RANGE. HOWEVER...THE UPPER LEVELS LOOK TO BE SETTING UP WITH A DEEP TROUGH OVER EASTERN ALASKA AND A RIDGE OVER WESTERN ALASKA THIS WEEKEND ALLOWING MUCH COLDER TEMPERATURES TO SLIDE DOWN FROM THE ARCTIC. UNFORTUNATELY THIS WOULD ALSO KEEP SOUTHCENTRAL IN A MOSTLY DRY PATTERN AS WELL. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...GALE 130 132 150 155 160 165 170 171 172 175 FIRE WEATHER...NONE LR DEC 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 10:00 PM AKST | Small Craft Advisory | AFC | 25 hr | |
| Dec 10, 11:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Dec 10, 11:00 PM AKST | Small Craft Advisory | AFC | 7 days | |
| Dec 10, 11:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Dec 11, 1:45 AM AKST | Gale Warning | AFC | 9 hr | |
| Dec 11, 2:00 AM AKST | Small Craft Advisory | AFC | 9 hr | |
| Dec 11, 3:45 AM AKST | Small Craft Advisory | AFC | 7 hr | |
| Dec 11, 11:00 AM AKST | Gale Warning | AFC | 4 days | |
| Dec 11, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Dec 11, 11:00 AM AKST | Small Craft Advisory | AFC | 48 hr | |
| Dec 11, 11:00 AM AKST | Small Craft Advisory | AFC | 7 days |
Nearby
Freezing Rain Advisories in Alaska, 2007Every freezing rain advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.